| Model Number |
BEA25-70/I20-30 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
04/28/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and excluder (non-endologix) device; due to concomitant use of afx with a non-endologix product, this initial implant was completed outside the indications of use.Approximately one (1) month post initial procedure, the patient presented with an enlarged aneurysm (unknown diameter) and a suspect endoleak (at an indeterminate origin).The patient is reportedly asymptomatic and the physician plans to re-intervene.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak was unconfirmed.This is not consistent with the reported adverse event/incident.The concomitant product use in the left common and internal iliac arteries and left common iliac diameter of 40-50mm (should be 10-23mm) could have contributed to a potential endoleak.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being monitored and has been reported to not had any symptoms.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Correction; h10 - an update in manufacturing record for the primary device has been updated.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record could not be completed.The part number/lot number combination needed for device identification remains unknown.The user facility was unable to provide this information.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.The concomitant product use in the left common and internal iliac arteries and left common iliac diameter of 40-50mm (should be 10-23mm) could have contributed to a potential endoleak.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being monitored and has been reported to not had any symptoms.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem.G4: awareness date.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and excluder (non-endologix) device; due to concomitant use of afx with a non-endologix product, this initial implant was completed outside the indications of use.Approximately one (1) month post initial procedure, the patient presented with an enlarged aneurysm (unknown diameter) and a suspect endoleak (at an indeterminate origin).The patient is reportedly asymptomatic and the physician plans to re-intervene.Additional information: it is unknown at the time if the physician is planning on doing a re-intervention.The patient is currently being monitored and has been reported to not had any symptoms.